Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking ativan. Can this be harmful?

User rating for this question
Answered by

Practicing since : 2000
Answered : 634 Questions
What would be the implications of taking 50 mgs of ativan can it be lethal
Posted Fri, 19 Apr 2013 in Drug Abuse
Answered by Dr. Payman Hajiazim 24 minutes later
Hi there, thanks for asking. That would be definitely XXXXXXX It should be kept away from reaching the hand of children and anybody who may take the medication more than needed dose. It can lead to suppression of respiratory center and would be more XXXXXXX in people who take it with some other medications. The person who take this more than required dose should be taken to the hospital fast. Flumazenil is a medication which is given at the hospital to the people who have taken such huge amount of this medication to counter its effects. Let me know how this question has come to your mind, if possible. Best wishes.
Above answer was peer-reviewed by
Follow-up: Taking ativan. Can this be harmful? 1 hour later
Someone I know takes chances with drugs but I was under the impression that pills of this kind are not fatal in overdose please let me know if I'm right
Answered by Dr. Payman Hajiazim 3 hours later
They could be fatal if somebody has chronic lung disease or if somebody takes it with alcohol drinking. Or if somebody takes it with some medications which suppress the respiratory center. And theoretically it is XXXXXXX even without them. So it is good to be cautious about.
Above answer was peer-reviewed by
Follow-up: Taking ativan. Can this be harmful? 32 minutes later
Can someone die from this dose and if so would it be painful
Answered by Dr. Payman Hajiazim 6 minutes later
Hi, that could be fatal. That can be quite painful, since it is not predictable what happens and in the cases who survive, many will have permanent brain deficits. I hope this answer address your question.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor